MAUDE Adverse Event Report: SYNTHES GMBH FIBULINK REMOV KIT; EXTRACTOR

SYNTHES GMBH FIBULINK REMOV KIT; EXTRACTOR
Catalog Number FGS-1300
Medical Device Problem Codes Entrapment of Device (1212); Device-Device Incompatibility (2919)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/31/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6), 2025, the patient underwent removal surgery for the fibukink due to bone union.The primary surgery was performed in (b)(6) 2024.The surgeon was following the procedure as usual, but the tibial screwdriver got stuck and when it was removed the height of the tibia and fibula had changed.Therefore, the surgeon tried to remove the fibukink by adjusting the height of the tibia and fibula, but there were several times when the tibial screwdriver got caught on the step and only the tibial screwdriver came out.When reconnecting, it turned a little more vigorous and there was no longer any catch.The threads on either the fibukink or the tibial screwdriver had become stripped, making it difficult to remove, so the surgeon decided to drive the fibukink in and leave it in the body.The surgeon stated that he would like to confirm whether this case was caused by stripped screw threads on the driver.The surgery was completed successfully within 30 minutes surgical delay.No further information is available.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H.11.Additional narrative: added: h4.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H.11.Additional narrative: added: d9.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: h3, h4, h6: the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found the kit is composed by three extraction components.Tibia screw remover and screwdriver were damaged and stripped from the tip.The end tip of the screw remover was also found deformed.With observed condition an issue with correct assembly can be confirmed.The embedded condition on the opposite side cannot be confirmed without the provision of an x-ray.Properly handling and attention to the approved use of the device diminishes the risk of failure.The observed condition of the device was consistent with a component failure that was caused by exposure to unintended forces.Please refer to surgical technique for removal steps fibulink syndesmosis repair system: notes: the tensioning cap remover from the fibulink removal kit is not compatible with implants implanted prior to (b)(6) 2020.If an implant removal is required, use the following instruments: the fibulink removal kit (discard tensioning cap remover).A commercially available t20 screwdriver or conical extraction screw (309.520) from the depuy synthes screw removal set (01.240.001) to remove the tensioning cap.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the fibulink remov kit would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review (dhr): part# fgs-1300.Lot # 24e012.Manufacturing site: robling medical, inc.Supplier: na.Release to warehouse date: 18 jun 2024.Expiration date: 01 jun 2027.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
FIBULINK REMOV KIT
Common Device Name
EXTRACTOR
Manufacturer (Section D)
SYNTHES GMBH
luzernstrasse 19-21
zuchwil 4528
SZ  4528
Manufacturer Contact
elba bello
1302 wrights lane east
west chester, PA 19380
9083863534
MDR Report Key22809209
Report Number8030965-2025-08431
Device Sequence Number12999635
Product Code HWB
UDI-Device Identifier00863176000324
UDI-Public(01)00863176000324(17)270601(10)24E012
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberFGS-1300
Device Lot Number24E012
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/30/2025
Supplement Date Received by Manufacturer08/29/2025
09/10/2025
09/23/2025
Initial Report FDA Received Date08/14/2025
Supplement Report FDA Received Date09/02/2025
09/12/2025
09/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age37 YR
Patient SexMale